Alert archive / Alabama / Special Weather Statements in 2011
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jun 21, 2011, 8:35 PM CDT for Elmore County, Alabama. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2011, 8:35 PM CDT (01:35 UTC)
- Expired
- Jun 21, 2011, 9:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Birmingham, AL
County Elmore County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 8:38 PM CDT | TSTM WND DMG | 2 Ese Montgomery, AL | TREES REPORTED DOWN ALONG SEVERAL ROADS ON THE SOUTHEAST SIDE OF THE CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1308 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
683
WWUS84 KBMX 220135
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
835 PM CDT TUE JUN 21 2011
ALZ041-043-044-220215-
AUTAUGA AL-ELMORE AL-MONTGOMERY AL-
835 PM CDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN AUTAUGA...NORTHERN
MONTGOMERY AND SOUTHWESTERN ELMORE COUNTIES UNTIL 915 PM CDT...
AT 833 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR HUNTER...OR 5 MILES NORTHWEST OF MONTGOMERY...
MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MILLBROOK...
MONTGOMERY...
WETUMPKA...
PINEDALE...
COOSADA...
&&
LAT...LON 3227 8644 3246 8651 3264 8609 3243 8601
3242 8602 3241 8601 3238 8601 3235 8599
3234 8599 3232 8596 3225 8642
TIME...MOT...LOC 0135Z 247DEG 26KT 3239 8635
$$
27What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 21, 6:45 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 21, 6:45 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 645 PM CDT TUE JUN 21 2011 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... MUCH APPRECIATED AND NEEDED RAINFALL ACROSS CENTRAL ALABAMA TODAY. GOOD LOW LEVEL MOISTURE FEED AROUND THE NORTHEASTERN GULF OF MEXICO SURFACE HIGH. IN THE UPPER LEVELS...UPPER CLOSED LOW SPINNING MOVING SLOWLY NORTHEAST ACROSS THE UPPER PLAIN STATES. SOUTHWEST FLOW ACROSS THE STATE USHERING IN SEVERAL UPPER LEVEL SHORTWAVES ACROSS THE AREA. THIS IS MORE THAN THE NORMAL SUMMERTIME CONVECTION. ACTIVITY IS EXPECTED TO CONTINUE ACROSS THE AREA AS FLOW CHANGES FROM SOUTHWEST TO MORE ZONAL. SHOULD REMAIN IN THIS BETTER THAN NORMAL RAINFALL PATTERN THROUGH THE PERIOD AS LONG SCALE TROUGHING WILL REMAIN THROUGH THE WEEKEND. AS WE MOVE INTO THE BEGINNING OF NEXT WEEK IN OUR EXTENDED...A WEAK SURFACE SYSTEM ATTEMPTS TO EDGE NEAR THE REGION BUT WEAKENS AS A UPPER RIDGE OF HIGH PRESSURE BUILDS OVER THE MUCH OF THE U.S. HAMPERING PROGRESSION OF THE SURFACE SYSTEM...KEEPING US STILL ON THE WET SIDE OF THE FLOW. THIS WILL OPEN US UP TO NORTHWEST TO NORTHERLY UPPER FLOW BY THE LATTER PART OF THE WEEKEND AND THE POSSIBILITY FOR SOME NOCTURNAL MCS STORMS TO POSSIBLY FILTER INTO THE AREA. 08/MNK && .AVIATION...00Z TAF DISCUSSION. CENTRAL ALABAMA WILL BE UNDER A WET PATTERN FOR THE NEXT FEW DAYS DUE TO A LARGE UPPER CYCLONE OVER THE MISSISSIPPI VALLEY REGION. NMRS SHWRS AND A FEW TSTMS WILL CONTINUE THRU 02Z AS CONVECTION INITIATED BY DAYTIME HEATING BEGINS TO WEAKEN. STRONGER STORMS STILL POSSIBLE AT KMGM AND KTOI AS THE AIR MASS HAS NOT BEEN WORKED OVER ACROSS THE SOUTHEAST COUNTIES. MOST OF THE PCPN SHOULD BE GONE BY 02Z AS AREA RAINS ITSELF OUT. DUE TO WIDESPREAD RAIN ACROSS AREA AND MOIST CONDITIONS IN THE LOWER LEVELS...EXPECT WIDESPREAD MVFR CIGS TO DEVELOP ACROSS CENTRAL ALABAMA BETWEEN 09Z AND 12Z. IF SKIES CLEAR ACROSS AREA BEFORE 06Z...WILL LIKELY ADD SOME FOG TO NEXT TAF UPDATE. SCATTERED TO NMRS SHOWERS AND TSTMS WILL DEVELOP ONCE AGAIN AFTER 15Z. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 58/ROSE && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 21, 7:49 PM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 749 PM CDT TUE JUN 21 2011 ALZ011>015-017>050-221300- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 749 PM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 21, 5:22 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
522 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TSTM WND DMG 2 ENE SPRINGVILLE 33.78N 86.44W
06/21/2011 ST. CLAIR AL EMERGENCY MNGR
TREE DOWN BLOCKING HIGHWAY 11, PINE MOUNTAIN ROAD, AND
HWY 174
&&
JTALLEYLocal storm report, Jun 21, 5:26 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
526 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG 3 NW PELL CITY 33.59N 86.31W
06/21/2011 ST. CLAIR AL EMERGENCY MNGR
TREE DOWN ON OLD WAGON ROAD, HWY 231 AT OLD BEAVERS ROAD,
BUCK VALLEY ROAD, VILLAGE SPRINGS ROAD.
&&
JTALLEYSpecial weather statement, Jun 21, 6:32 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
632 PM CDT TUE JUN 21 2011
ALZ018-019-026-220015-
CALHOUN AL-ETOWAH AL-ST. CLAIR AL-
632 PM CDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ST. CLAIR...ETOWAH
AND NORTHWESTERN CALHOUN COUNTIES UNTIL 715 PM CDT...
AT 630 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR RAGLAND...OR 11 MILES NORTHEAST OF PELL CITY...
MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MARKTON...
RAINBOW CITY...
GADSDEN...
HOKES BLUFF...
RAGLAND...
&&
LAT...LON 3406 8577 3401 8575 3365 8603 3367 8605
3367 8616 3370 8619 3368 8621 3366 8617
3363 8616 3361 8618 3366 8628 3418 8617
TIME...MOT...LOC 2332Z 210DEG 32KT 3370 8613
27Special weather statement, Jun 21, 6:57 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
657 PM CDT TUE JUN 21 2011
ALZ042-044-220045-
LOWNDES AL-MONTGOMERY AL-
657 PM CDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MONTGOMERY AND LOWNDES
COUNTIES UNTIL 745 PM CDT...
AT 653 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR BEECHWOOD...OR 6 MILES SOUTH OF MOSSES...MOVING
NORTHEAST AT 25 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MOSSES...
HAYNEVILLE...
BEECHWOOD...
LOWNDESBORO...
PINTLALA...
&&
LAT...LON 3212 8678 3237 8656 3237 8654 3234 8653
3234 8650 3236 8649 3238 8646 3241 8646
3240 8643 3241 8640 3223 8619 3200 8667
TIME...MOT...LOC 2356Z 234DEG 22KT 3210 8665
27Special weather statement, Jun 21, 7:44 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
744 PM CDT TUE JUN 21 2011
ALZ041>044-220130-
AUTAUGA AL-ELMORE AL-LOWNDES AL-MONTGOMERY AL-
744 PM CDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN AUTAUGA...
NORTHWESTERN MONTGOMERY...NORTHERN LOWNDES AND SOUTHWESTERN ELMORE
COUNTIES UNTIL 830 PM CDT...
AT 742 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR WHITE HALL...OR 10 MILES NORTHWEST OF MOSSES...
MOVING NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
PRATTVILLE...
MONTGOMERY...
MILLBROOK...
LOWNDESBORO...
AUTAUGAVILLE...
&&
LAT...LON 3230 8684 3231 8683 3232 8685 3235 8681
3238 8682 3269 8639 3236 8614 3219 8676
TIME...MOT...LOC 0044Z 239DEG 46KT 3232 8671
27Special weather statement, Jun 21, 8:35 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
835 PM CDT TUE JUN 21 2011
ALZ041-043-044-220215-
AUTAUGA AL-ELMORE AL-MONTGOMERY AL-
835 PM CDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN AUTAUGA...NORTHERN
MONTGOMERY AND SOUTHWESTERN ELMORE COUNTIES UNTIL 915 PM CDT...
AT 833 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR HUNTER...OR 5 MILES NORTHWEST OF MONTGOMERY...
MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MILLBROOK...
MONTGOMERY...
WETUMPKA...
PINEDALE...
COOSADA...
&&
LAT...LON 3227 8644 3246 8651 3264 8609 3243 8601
3242 8602 3241 8601 3238 8601 3235 8599
3234 8599 3232 8596 3225 8642
TIME...MOT...LOC 0135Z 247DEG 26KT 3239 8635
27The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:05 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery | 40 min |
| Jun 21, 7:44 PM CDT | Special Weather Statement | BMX | Autauga | 46 min |
| Jun 21, 8:15 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Elmore, Lowndes, Montgomery | 20 min |
| Jun 21, 10:21 PM CDT | Special Weather Statement | BMX | Macon | 39 min |
| Jun 22, 9:24 AM CDT | Special Weather Statement | BMX | Winston | 51 min |
| Jun 22, 1:35 PM CDT | Special Weather Statement | BMX | Calhoun | 40 min |
| Jun 22, 1:37 PM CDT | Special Weather Statement | BMX | Greene, Marengo, Sumter | 53 min |
| Jun 22, 1:37 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah | 38 min |
| Jun 22, 1:42 PM CDT | Special Weather Statement | BMX | Lamar, Marion | 63 min |
| Jun 22, 2:22 PM CDT | Special Weather Statement | BMX | Fayette, Marion, Walker, Winston | 38 min |
| Jun 22, 2:25 PM CDT | Special Weather Statement | BMX | Dallas, Greene, Hale, Perry | 50 min |
| Jun 22, 3:05 PM CDT | Special Weather Statement | BMX | Walker, Winston | 55 min |
| Jun 22, 3:18 PM CDT | Special Weather Statement | BMX | Bibb, Chilton, Dallas, Tuscaloosa | 57 min |
| Jun 22, 3:52 PM CDT | Severe Thunderstorm Warning | BMX | Chilton, Coosa, Shelby | 38 min |
| Jun 22, 4:07 PM CDT | Special Weather Statement | BMX | Blount, Etowah, Jefferson, St. Clair, Shelby | 53 min |
| Jun 22, 4:09 PM CDT | Special Weather Statement | BMX | Macon | 66 min |
| Jun 22, 4:12 PM CDT | Special Weather Statement | BMX | Coosa | 63 min |
| Jun 22, 4:25 PM CDT | Severe Thunderstorm Warning | BMX | Shelby, Talladega | 50 min |
| Jun 22, 4:57 PM CDT | Special Weather Statement | BMX | Calhoun, Clay, St. Clair, Shelby, Talladega | 48 min |
| Jun 22, 5:01 PM CDT | Special Weather Statement | BMX | Lowndes, Montgomery | 44 min |
| Jun 22, 5:22 PM CDT | Special Weather Statement | BMX | Chambers, Randolph | 38 min |
| Jun 22, 5:35 PM CDT | Special Weather Statement | BMX | Cherokee | 55 min |
| Jun 22, 5:37 PM CDT | Special Weather Statement | BMX | Cleburne | 53 min |
| Jun 22, 5:41 PM CDT | Areal Flood Advisory | BMX | Montgomery | 3 hr |
| Jun 22, 5:44 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun | 31 min |
| Jun 22, 5:58 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cleburne | 47 min |
Nearby
Special Weather Statements in Alabama, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.